MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Occlusion Within Device (1423); Aspiration Issue (2883); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Pain (1994); Therapeutic Effects, Unexpected (2099); Therapeutic Response, Decreased (2271)
Date of Event 01/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d information references the main component of the system and other applicable components are: product id 8780 lot# serial# (b)(4) implanted: (b)(6) 2015 explanted: product type catheter.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative regarding a patient who was receiving 25 mg/ml dilaudid at a dose of 1.2 mg/day via an implantable pump for spinal pain.It was reported that the patient experienced their pain symptoms return.The hcp was unable to aspirate the catheter in their office on an unknown date, so a catheter revision was scheduled.There were no known environmental, external, or patient factors that may have led or contributed to the event.The catheter revision was performed on (b)(6) 2017.The pump segment of the catheter was revised.There was good cerebrospinal fluid (csf) flow observed.The issue was resolved at the time of the report and the patient status was alive with no injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information was received from a consumer.It was noted that the dose of the dilaudid was ¿6.5¿ with units unknown.It was reported on (b)(6) 2017 that the patient had a pump where the line had become blocked.It was noted that for about six months the patient experienced trouble with significant amount of pain until the point of it being unbearable and then they decided to replace the catheter on (b)(6) 2017 (note the verbatim "replace" is conflicting with the previous report that a partial explant of the pump segment of the catheter was revised).It was indicated that the patient had had no relief since it was replaced and that she was experiencing zero results so the patient had to assume there was a difficulty or malfunction ¿somewhere.¿ the patient had been getting increases in the dosage but it didn¿t make a difference and the patient wasn¿t feeling the effects of the boluses even though the personal therapy manager (ptm) said she got the bolus.It was also reported that the pump was giving the patient significant pain in the pump pocket.It was stated that the patient was becoming skeptical about the pump being able to perform at this point, per the consumer.It was indicated that the patient would see her managing healthcare professional (hcp) for follow-up on (b)(6) 2017.It was noted that a manufacturer¿s representative was at the last catheter revision surgery on (b)(6) 2017.The representative called the patient back on the direct dial line and it was reviewed that the patient was redirected to their hcp to discuss concerns since the catheter revision surgery.Note that this report that the patient had no relief since it was replaced is conflicting with the previous report that the issue was resolved and the patient status was alive with no injury.It was noted that the patient had a preexisting closed head injury and memory issues because of that.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6305589
Report Number3004209178-2017-02660
Device Sequence Number565281
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
01/16/2017
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date02/09/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR